MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial/final mdr is the only report being submitted for mfr report #3008264254-2017-00110.Pro code: krd/hcg.Udi: (b)(4).Conclusion: a non-sterile orbit galaxy cmplx xtrasoft coil 2x2 was received coiled inside of a plastic bag.The hypotube was inspected and it was found kinked at 14cm from the proximal end of hub.The introducer was received unzipped and no damages were noted on it.The support coil, gripper, and the embolic coil were found inside of the introducer.The gripper and embolic coil were inspected under microscope through the introducer; no damages were noted on the gripper, but the embolic coil was found to be stretched.The dhr was reviewed for lot 17621276 and it revealed that 4 units were rejected due to the defect of stretched coil and could be related to the reported complaint.However, the dhr review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The failure reported by the customer as ¿coil ¿ unraveled stretched¿ was confirmed.The cause of the stretched condition noted on the device appears to have been caused by applying excessive force to the device, but it could not be conclusively determined.This defect could not be related to the manufacturing process and procedural factors appear to have contributed to have this damage.Additionally, inspections are in place that prevent this kind of failure from leaving the facility.Therefore, no corrective action will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that an og cmplx xtrasoft coil (640cx0202/17621276) was used during a coil embolization procedure of an aneurysm in the posterior communicating artery (pcom) when the coil could not be shaped as expected.The surgeon adjusted the coil a few times and the coil stretched.The surgeon withdrew the coil and used a new one to complete the procedure.There was no report of patient injury.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6759789
Report Number3008264254-2017-00110
Device Sequence Number16384927
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public(01)10886704030546(17)181031(10)17621276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number640CX0202
Device Lot Number17621276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date08/02/2017
Patient Sequence Number1